Alert archive / Washington / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 25, 2009, 10:30 AM PDT. It took effect at Jul 25, 2009, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2009, 10:30 AM PDT (17:30 UTC)
- In effect from
- Jul 25, 2009, 2:00 PM PDT
- Expired
- Jul 25, 2009, 10:24 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 251730 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1030 AM PDT SAT JUL 25 2009 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING EXPECTED THIS AFTERNOON AND OVERNIGHT OVER MUCH OF THE CENTRAL CASCADES... WAZ676-677-680-682-260130- /O.NEW.KOTX.FW.W.0004.090725T2100Z-090726T1200Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 1030 AM PDT SAT JUL 25 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SUNDAY FOR ABUNDANT LIGHTNING AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SUNDAY FOR ABUNDANT LIGHTNING AND DRY FUELS. AN UPPER LEVEL LOW PRESSURE AREA LINGERING OVER WASHINGTON WILL STEER THUNDERSTORMS FORMING ALONG ITS EDGES DOWN INTO THE CENTRAL CASCADES LATER TODAY AND OVERNIGHT. DESPITE THESE STORMS APPEARING TO BE RATHER WET AND EFFICIENT PRECIPITATION PRODUCERS THE ABUNDANT LIGHTNING COULD OVERWHELM INITIAL SUPPRESSION EFFORTS. THESE THUNDERSTORMS COULD ALSO CONTAIN GUSTY AND ERRATIC WIND GUSTS IN ADDITION TO SIGNIFICANT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
000 WWUS86 KOTX 252058 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 158 PM PDT SAT JUL 25 2009 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING THROUGH TONIGHT OVER MUCH OF THE CENTRAL CASCADES... WAZ676-677-680-682-261200- /O.CON.KOTX.FW.W.0004.090725T2100Z-090726T1200Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 158 PM PDT SAT JUL 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. AN UPPER LEVEL LOW PRESSURE AREA LINGERING OVER WASHINGTON WILL STEER THUNDERSTORMS FORMING ALONG ITS EDGES DOWN OVER THE CENTRAL CASCADES THROUGH TONIGHT. DESPITE THESE STORMS BEING RATHER WET AND EFFICIENT PRECIPITATION PRODUCERS THE ABUNDANT LIGHTNING COULD OVERWHELM INITIAL SUPPRESSION EFFORTS. THESE THUNDERSTORMS MAY ALSO PRODUCE GUSTY AND ERRATIC WIND GUSTS IN ADDITION TO SIGNIFICANT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 252102 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 202 PM PDT SAT JUL 25 2009 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING THROUGH TONIGHT OVER MUCH OF THE CENTRAL CASCADES... WAZ676-677-680-682-261200- /O.CON.KOTX.FW.W.0004.000000T0000Z-090726T1200Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 202 PM PDT SAT JUL 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR ABUNDANT LIGHTNING AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR ABUNDANT LIGHTNING AN DRY FUELS. AN UPPER LEVEL LOW PRESSURE AREA LINGERING OVER WASHINGTON WILL STEER THUNDERSTORMS FORMING ALONG ITS EDGES DOWN OVER THE CENTRAL CASCADES THROUGH TONIGHT. DESPITE THESE STORMS BEING RATHER WET AND EFFICIENT PRECIPITATION PRODUCERS THE ABUNDANT LIGHTNING COULD OVERWHELM INITIAL SUPPRESSION EFFORTS. THESE THUNDERSTORMS MAY ALSO PRODUCE GUSTY AND ERRATIC WIND GUSTS IN ADDITION TO SIGNIFICANT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KOTX 252143 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 243 PM PDT SAT JUL 25 2009 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING THROUGH TONIGHT OVER MUCH OF THE CENTRAL CASCADES... WAZ676-677-680-682-260545- /O.CON.KOTX.FW.W.0004.000000T0000Z-090726T1200Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 243 PM PDT SAT JUL 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR ABUNDANT LIGHTNING AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR ABUNDANT LIGHTNING AN DRY FUELS. AN UPPER LEVEL LOW PRESSURE AREA LINGERING OVER WASHINGTON WILL STEER THUNDERSTORMS FORMING ALONG ITS EDGES DOWN OVER THE CENTRAL CASCADES THROUGH TONIGHT. DESPITE THESE STORMS BEING RATHER WET AND EFFICIENT PRECIPITATION PRODUCERS THE ABUNDANT LIGHTNING COULD OVERWHELM INITIAL SUPPRESSION EFFORTS. THESE THUNDERSTORMS MAY ALSO PRODUCE GUSTY AND ERRATIC WIND GUSTS IN ADDITION TO SIGNIFICANT RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ABUNDANT LIGHTING AND SUFFICIENTLY DRY FUELS MAY PRODUCE IGNITIONS THAT MAY OVERWHELM INITIAL SUPPRESSION EFFORTS. && $$
000 WWUS86 KOTX 260524 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1024 PM PDT SAT JUL 25 2009 WAZ676-677-680-682-260630- /O.CAN.KOTX.FW.W.0004.000000T0000Z-090726T1200Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 1024 PM PDT SAT JUL 25 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR ABUNDANT LIGHTNING HAS ENDED...ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 25, 10:03 AM PDT, 27 minutes earlier.
Area forecast discussion, Jul 25, 10:03 AM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1003 AM PDT SAT JUL 25 2009
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL REMAIN STALLED OVER CENTRAL WASHINGTON
TODAY AND TONIGHT BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO
THE MOUNTAINS NORTH OF INTERSTATE 90. BY SUNDAY THE AREA OF LOW
PRESSURE WILL BEGIN TO DRIFT SOUTH. AS IT DOES THE CHANCES FOR
THUNDERSTORMS WILL MOVE INTO SOUTHEAST WASHINGTON. BY MONDAY...
HIGH PRESSURE WILL BUILD BACK INTO THE REGION...MEANING A RETURN
TO HOTTER AND DRIER WEATHER.
&&
.DISCUSSION...
REST OF TODAY...WERE NOT EXPECTING A WHOLE LOT OF CHANGES IN THE
FCST FROM WHAT OCCURRED YESTERDAY...A RESULT OF THE STNRY
CHARACTER OF THE UPPER LOW. WERE CONFIDENT THAT THE MAIN THREAT
AREA FOR THUNDER WILL STRETCH FROM THE CASCADES NORTH TO THE NE WA
MTNS AND TOWNS N OF SANDPOINT. THE CHALLENGE WILL BE DETERMINING
THE STRENGTH OF THIS THUNDER. IR AND VSBL SATELLITE LOOPS SHOW
BROKEN CEILINGS WEST OF A LINE FROM KMWH...TO KGEG AND
KSPT...WHICH WILL CUT BACK SIGNIFICANTLY ON THE AMNT OF SBCAPE
WERE ABLE TO GENERATE BY PEAK HEATING LATER THIS AFTERNOON. BUT
EVEN WITH THE MORE PESSIMISTIC MOSTLY CLOUDY FCST AND THE
ACCOMPANYING COOLER TEMPS...MODIFIED FCST SOUNDINGS STILL YIELD A
FEW HUNDRED J/KG OF SBCAPE FOR FOR NEAR THE CASCADES THIS
AFTERNOON. BASED ON SCT CLOUDS N OF SPOKANE...HEATING SHOULD YIELD
UNCAPPED VALUES OF 500 TO 1000 J/KG. DEEP LYR SHEAR IS NOT
TERRIBLY IMPRESSIVE HERE...BUT SUFFICIENT TO PROVIDE SOME
ORGANIZATION TO THE THUNDER. BZ
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH 12Z SUNDAY
MAINLY ALONG AND NORTH OF INTERSTATE 90. STORMS WILL LIKELY BE THE
MOST ORGANIZED BETWEEN 20Z AND 03Z...WITH THE HIGHEST
CONCENTRATION OVER THE CASCADE MOUNTAINS NORTH OF WENATCHEE. SOME
OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING. /GKOCH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 86 63 89 66 93 64 / 20 20 20 20 10 0
COEUR DALENE 85 58 86 62 92 60 / 20 10 20 20 10 0
PULLMAN 87 56 84 57 92 57 / 10 10 20 20 10 10
LEWISTON 92 66 90 67 97 67 / 10 10 20 20 10 0
COLVILLE 85 56 92 60 94 61 / 40 30 20 20 10 0
SANDPOINT 83 54 86 58 89 56 / 30 20 20 20 10 10
KELLOGG 84 59 82 62 88 64 / 20 20 30 30 10 10
MOSES LAKE 87 64 94 69 99 69 / 20 20 20 10 10 0
WENATCHEE 86 69 95 73 99 72 / 30 20 10 10 10 0
OMAK 88 62 93 67 100 67 / 50 30 20 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 5 AM PDT SUNDAY FOR
EAST SLOPES NORTHERN CASCADES NEAR THE CREST CLOSE TO LAKE CHELAN.
&&Hazardous weather outlook, Jul 25, 6:54 AM PDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 654 AM PDT SAT JUL 25 2009 IDZ001-WAZ034-035-037-038-041>044-261400- NORTHERN PANHANDLE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 654 AM PDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER THE MOUNTAINS OF NORTHERN WASHINGTON...ALONG THE EAST SLOPES OF THE CASCADES...AND OVER PORTIONS OF THE UPPER COLUMBIA BASIN. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY. CLOUD TO GROUND LIGHTNING WILL BE THE MOST SIGNIFICANT HAZARD WITH THESE STORMS. IDZ002>004-026-027-WAZ031>033-036-261400- COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-SPOKANE AREA- 654 AM PDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE POTENTIAL FOR WILDFIRES DUE TO LIGHTNING WILL BE THE MOST SIGNIFICANT HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY. THE POTENTIAL FOR WILDFIRES DUE TO LIGHTNING WILL BE THE MOST SIGNIFICANT HAZARD WITH THESE STORMS.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:18 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 2 hr |
| Jul 25, 4:44 PM PDT | Special Weather Statement | OTX | Stevens | 46 min |
Nearby
Red Flag Warnings in Washington, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.